Alert archive / New York / Special Marine Warnings in 2015
Special Marine Warning 49, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 18, 2015, 5:01 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 18, 2015, 6:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
830
WHUS51 KBUF 182101
SMWBUF
LOZ044-045-064-065-182200-
/O.NEW.KBUF.MA.W.0049.150818T2101Z-150818T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM FAIR HAVEN TO SOUTHWICK BEACH...
* UNTIL 600 PM EDT
* AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER MOVING NORTH AT 15 KNOTS.
* LOCATIONS IMPACTED INCLUDE...
OSWEGO AND MEXICO BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 4363 7620 4358 7620 4354 7622 4351 7630
4351 7635 4353 7637 4352 7642 4350 7647
4348 7649 4345 7657 4341 7663 4335 7669
4364 7679 4376 7670 4375 7621 4367 7620
4368 7618 4366 7616
TIME...MOT...LOC 2059Z 180DEG 13KT 4346 7648
$$
REYNOLDS2 follow-up statements
544
FZUS71 KBUF 182136
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EDT TUE AUG 18 2015
LOZ045-065-182145-
/O.CAN.KBUF.MA.W.0049.000000T0000Z-150818T2200Z/
536 PM EDT TUE AUG 18 2015
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
LAKE ONTARIO FROM MEXICO BAY TO SOUTHWICK BEACH ...
THE STORMS HAVE WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT TO
BOATERS.
LAT...LON 4351 7630 4351 7635 4353 7637 4352 7642
4350 7647 4348 7649 4345 7657 4364 7679
4376 7670 4376 7651
TIME...MOT...LOC 2135Z 180DEG 25KT 4359 7656
$$
LOZ044-064-182200-
/O.CON.KBUF.MA.W.0049.000000T0000Z-150818T2200Z/
536 PM EDT TUE AUG 18 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT...
FOR THE FOLLOWING AREAS...
LAKE ONTARIO FROM OSWEGO TO MEXICO BAY...
AT 533 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...LOCATED 8 NM NORTH
OF OSWEGO...MOVING NORTH AT 25 KNOTS.
LOCATIONS IMPACTED INCLUDE...
OSWEGO AND TIBBETS POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 4351 7630 4351 7635 4353 7637 4352 7642
4350 7647 4348 7649 4345 7657 4364 7679
4376 7670 4376 7651
TIME...MOT...LOC 2135Z 180DEG 25KT 4359 7656
$$
ZAFF874
FZUS71 KBUF 182155
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT TUE AUG 18 2015
LOZ044-064-182202-
/O.EXP.KBUF.MA.W.0049.000000T0000Z-150818T2200Z/
555 PM EDT TUE AUG 18 2015
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 600 PM EDT...
THE AFFECTED AREAS WERE...
LAKE ONTARIO FROM OSWEGO TO MEXICO BAY...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 4351 7630 4351 7635 4353 7637 4352 7642
4350 7647 4348 7649 4345 7657 4364 7679
4376 7670 4376 7651
TIME...MOT...LOC 2150Z 180DEG 13KT 4359 7656
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 18, 3:50 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 18, 3:50 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT TUE AUG 18 2015
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL CROSS THE AREA THIS AFTERNOON
RESULTING IN SHOWERS AND THUNDERSTORMS MAINLY EAST OF THE GENESEE
VALLEY THIS AFTERNOON AND EVENING. RATHER TRANQUIL BUT VERY WARM AND
HUMID AIR WILL SETTLE OVER THE REGION TONIGHT AND WEDNESDAY. ON
THURSDAY A STRONG... SLOW-MOVING COLD FRONT WILL CROSS THE AREA
BRINGING POTENTIALLY HEAVY RAINFALL. COOLER AND DRIER AIR WILL
RETURN BEHIND THE COLD FRONT BRINGING SEASONABLE AND PLEASANT
WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A SHORTWAVE OVER WESTERN NY IS PRODUCING CONVECTION MAINLY EAST
OF THE GENESEE VALLEY. CONFIDENCE FOR FLASH FLOODING INTO THIS
EVENING IS HIGHEST ACROSS THE GENESEE VALLEY INTO THE FINGER LAKES
REGION. MODIFIED 12Z SOUNDINGS AND FORECAST BUFKIT SOUNDINGS SHOW
PWATS 1.5 TO 1.8 IN THAT REGION LATER TODAY WITH VERY LIGHT WIND
FLOW...CAPE OVER 2000...AND POTENTIAL FOR BACK BUILDING/TRAINING
STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT INTO EARLY THIS
EVENING FOR THIS AREA.
CONVECTIVE ACTIVITY SHOULD DECREASE INTO THIS EVENING AND AS THE
STORMS PUSH INTO THE NORTH COUNTRY AND INTERACT WITH THE LAKE
ONTARIO LAKE BREEZE NEAR WATERTOWN.
TONIGHT... PRECIPITATION CHANCES DECREASE MARKEDLY BEHIND THE WAVE
PASSAGE AND WITH LOSS OF DIURNAL HEATING. CLOUD COVER AND DEEP
SOUTHWESTERLY FLOW OVER THE AREA WILL KEEP OVERNIGHT LOWS IN THE 60S
TO NEAR 70 IN THE LAKE PLAINS. THERE WILL NO BREAK FROM THE HUMID
AIRMASS BEHIND THE STORMS TODAY... WITH DEW POINTS REMAINING IN THE
UPPER 60S AGAIN TONIGHT.
A DIVERGENT UPPER LEVEL FLOW WILL BE FOUND OVER OUR REGION AHEAD OF
A STORM SYSTEM IN THE UPPER MIDWEST ON WEDNESDAY. WHILE THERE WILL
BE A FAIR AMOUNT OF CLOUD COVER IN PLACE...AN ALREADY UNSTABLE
AIRMASS WILL FURTHER DESTABILIZE TO THE TUNE OF 1000-1500 J/KG
(MUCAPES). WITHOUT ANY CAP THIS SHOULD PROMOTE AT LEAST SCATTERED
CONVECTION...ALTHOUGH THE VAST MAJORITY OF THE DAY SHOULD BE RAIN
FREE. WHILE THE CLOUD COVER WILL HELP TO HOLD TEMPS DOWN A BIT...IT
WILL STILL BE WARM AND QUITE HUMID WITH DEW POINTS IN THE UPPER 60S
TO NEAR 70.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE FIRST 24 HOURS
OF THIS PERIOD WILL NO DOUBT BE HUMID AND QUITE WARM. DEWPOINT
TEMPERATURES WILL REMAIN IN THE MID TO UPPER 60S WEDNESDAY
NIGHT...WHICH ARE VERY WARM FOR EVEN LATE AUGUST STANDARDS. A COLD
FRONT WILL LIE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY
NIGHT...WITH THE MOIST AND MARGINALLY UNSTABLE ATMOSPHERE OVER THE
EASTERN GREAT LAKES REGION PRODUCING ISOLATED TO SCATTERED SHOWERS
AND PERHAPS THUNDERSTORMS WEDNESDAY NIGHT.
THURSDAY AND THURSDAY NIGHT WILL BE THE MOST ACTIVE AS THE COLD
FRONT FROM THE WEST SWEEPS EASTWARD ACROSS OUR CWA.
ALOFT THURSDAY MORNING AN UPPER LEVEL SHORTWAVE WILL BE ROTATING
ACROSS THE UPPER GREAT LAKES DEEPENING AN AREA OF LOW PRESSURE OVER
THE WESTERN TIP OF LAKE SUPERIOR. AS HAS BEEN MENTIONED PREVIOUSLY
THIS LOW PRESSURE WILL BE SOME 4 TO 5 STANDARD DEVIATIONS BELOW
NORMAL...WITH A READING OF SUB 995 MB. NOW THIS SURFACE LOW WILL
ADVANCE NORTHEASTWARD TOWARDS JAMES BAY...BUT IN DOING SO THE LOW
PRESSURE SYSTEM WILL SWING A COLD FRONT ACROSS THE EASTERN GREAT
LAKES THROUGH THE COURSE OF THURSDAY AND THURSDAY NIGHT. THERE ARE
STILL SOME SUBTLE DIFFERENCES IN THE MODELS AND THEIR TIMING OF THE
FRONT. THE GFS IS THE FASTER OF THE 12Z SUITE OF NAM/GFS/CANADIAN
AND 00Z ECMWF MODELS. WILL LEAN TOWARDS A CONSENSUS OF THE SLOWER
MODELS (THAT BEING ABOUT 3 TO 6 HOURS SLOWER THAN THE GFS). THIS
CONSENSUS IS ALSO SUPPORTED BY THE FACT THAT THE WARMER LAKE WATERS
MAY SLOW DOWN THE EASTWARD PROGRESSION OF THE SURFACE COLD FRONT.
THIS SLIGHTLY SLOWER TIMING...WITH THE COLD FRONT ADVANCING ACROSS
THE REGION THURSDAY AFTERNOON WILL ALLOW FOR A BIT MORE INSTABILITY
TO BUILD. MODEST SBCAPE VALUES OF 500 TO 1000 J/KG COMBINED WITH
BULK WIND SHEAR VALUES NEARING 30 KNOTS MAY ALLOW FOR A FEW
THUNDERSTORMS TO BECOME STRONG WITH DAMAGING WINDS. GREATEST
POTENTIAL FOR STRONGER STORMS WILL BE FROM THE GENESEE VALLEY
EASTWARD WHERE A STRONGER LOW LEVEL JET WILL RESIDE. THE BIGGER
CONCERN AT THIS TIME THOUGH IS THE AMOUNT OF MOISTURE WITHIN THE
ATMOSPHERE.
A VERY MOIST SOUTHERLY FLOW TRANSPORTING MOISTURE FROM THE GULF OF
MEXICO WILL BRING ADDITIONAL MOISTURE INTO AN ALREADY MOISTURE LADEN
WEATHER SYSTEM. OUR PWAT VALUES WILL RISE TO AROUND 2 INCHES WHICH
IS SOME 2 TO 3 SD ABOVE NORMAL. THIS MOISTURE WILL ALLOW FOR HEAVY
SHOWERS AND THUNDERSTORMS TO BLOSSOM THURSDAY AHEAD OF THE COLD
FRONT. THERE WILL BE POTENTIAL FOR TRAINING OF STORMS WILL THE SLOW
COLD FRONT PASSAGE WHICH WILL HEIGHTEN THE RISK OF FLOODING. WILL
CONTINUE TO MENTION THIS FLASH FLOOD RISK WITHIN THE HWO PRODUCT.
AS THE COLD FRONT PASSES ACROSS OUR REGION THURSDAY NIGHT STORMS
WILL END FORM WEST TO EAST. A WET GROUND AND STILL MODEST DEWPOINTS
WILL LIKELY ALLOW FOR FOG FORMATION OVERNIGHT AND WILL INCLUDE
PATCHY FOG WITHIN THE WEATHER GRIDS.
HIGH TEMPERATURES THURSDAY WILL REACH THE LOW TO MID 80S...WITH THE
WARMEST AREAS TOWARDS THE EAST WHERE SOME LIMITED SUNSHINE IS
POSSIBLE. THURSDAY NIGHT WILL HAVE TEMPERATURES FALLING INTO THE
MID 50S TO LOWER 60S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THIS TIME PERIOD WILL START
NOTICEABLE DIFFERENT...WITH MUCH MORE COMFORTABLE LEVELS IN THE
HUMIDITY DEPARTMENT AS THE AFOREMENTIONED COLD FRONT WILL HAVE JUST
COMPLETED ITS TRACK ACROSS THE BUFFALO CWA. THERE MAY BE A FEW
TRAILING SHOWERS EARLY ACROSS THE NORTH COUNTRY...OTHERWISE A PERIOD
OF DRY AND SUNNY WEATHER WITH LOW HUMIDITY WILL TAKE HOLD.
ALOFT THE LEADING SHORTWAVE TROUGH OF LOW PRESSURE WILL BE ADVANCING
NORTHEASTWARD ACROSS THE CANADIAN PROVINCES OF ONTARIO AND QUEBEC.
BEHIND THIS SHORTWAVE A FLAT ZONAL PATTERN WILL AMPLIFY WITH A RIDGE
OF HIGH PRESSURE SETTING UP OVER OUR REGION THIS WEEKEND. THIS RIDGE
WILL BE DEVELOPED BY ANOTHER SHORTWAVE/PV INTRUSION THAT WILL BE
ADVANCING ACROSS THE NORTHERN PLAINS.
WILL CONTINUE WITH A DRY FORECAST FRIDAY NIGHT THROUGH SATURDAY
NIGHT. PWATS WILL FALL FROM AROUND 2 INCHES THURSDAY DOWN TOWARDS
HALF AN INCH TO START THE WEEKEND. ADDITIONALLY DEWPOINTS WILL ALSO
REFLECT THE DRYING LOWER TROPOSPHERE WITH DEWPOINTS GOING INTO
SUNDAY IN THE MID TO UPPER 50S. THERE WILL BE A LOW CHANCE FOR A
SHOWER OR THUNDERSTORM SUNDAY OVER OUR EASTERN ZONES. THIS ACTIVITY
WILL BE FED BY MOISTURE ADVANCING FROM THE SOUTHEAST...WITH MOISTURE
TRANSPORT COMING FROM AN AREA OF LOW PRESSURE OFF THE CAROLINA
COASTLINE AND HIGH PRESSURE DEPARTING OFF THE NEW ENGLAND COASTLINE.
GLOBAL MODELS OF THE 12Z GFS AND 00Z ECMWF ARE IS FAIRLY GOOD
AGREEMENT WITH THE NEXT WEATHER SYSTEM ARRIVING LATE SUNDAY NIGHT
AND MONDAY. THE UPSTREAM PV INTRUSION OVER THE NORTHERN PLAINS WILL
DEEPEN AN AREA OF LOW PRESSURE NEAR JAMES BAY. THIS SURFACE LOW
PRESSURE WILL SWING A COLD FRONT ACROSS OUR REGION MONDAY. AGAIN
HEAVY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS PWATS CLIMB
TOWARDS 2 INCHES.
FROM HERE THERE WILL BE DIVERGING MODEL SOLUTIONS FOR THE TUESDAY-
WEDNESDAY TIMEFRAME. THE ECMWF IS NOT AS FAR NORTHWARD WITH THE
UPPER LEVEL LOW...AND SURFACE REFLECTED LOW AS THE GFS. WHERE THE
GFS BRINGS HIGH PRESSURE ACROSS THE EASTERN GREAT LAKES REGION
TUESDAY AND WEDNESDAY...THE ECMWF BRINGS AN UPPER LEVEL LOW/MUCH
COOLER AIRMASS ACROSS OUR REGION WITH CHANCES FOR INSTABILITY
SHOWERS. FOR NOW WILL LEAVE THE FORECAST DRY FOR TUESDAY UNTIL
BETTER MODEL AGREEMENT.
AIR TEMPERATURES WILL BE SEASONAL WITH NO EXTREME'S IN THE
TEMPERATURES THROUGH THE TIME PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CEILINGS 3-5K FT AND VSBY 2-3SM IN AN AREA OF SHOWERS AND
THUNDERSTORMS MAINLY EAST OF THE GENESEE VALLEY. EXPECT TEMPORARY
MVFR RESTRICTIONS WITH PASSING SHOWERS AND THUNDERSTORMS. WINDS
WILL BE FAIRLY LIGHT THIS AFTERNOON... BUT WILL BECOME ERRATIC AND
GUSTY IN THUNDERSTORMS. EXPECT THE STORMS TO SLOWLY WORK
NORTHEASTWARD... BUT SHOULD DIMINISH IN STRENGTH / COVERAGE BEFORE
REACHING THE NORTH COUNTRY TONIGHT (KART). WEDNESDAY WILL START
WARM WITH SCATTERED CONVECTION DEVELOPING AFTER 16Z.
OUTLOOK...
WEDNESDAY NIGHT...VFR BUT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY.
FRIDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
A SHORTWAVE WILL CROSS THE REGION RESULTING IN SHOWERS AND
THUNDERSTORMS OVER WESTERN AND CENTRAL LAKE ONTARIO INTO THIS
EVENING. WINDS WILL REMAIN FAIRLY LIGHT BUT COULD BECOME GUSTY AND
ERRATIC IN AND NEAR THUNDERSTORMS.
THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN PLACE ON
WEDNESDAY AND THURSDAY AS A COLD FRONT WILL APPROACH THE LOWER GREAT
LAKES LATER WEDNESDAY AND THURSDAY... HOWEVER WINDS AND WAVES ARE
EXPECTED TO HOLD BELOW SMALL CRAFT ADVISORY LEVELS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ003>005-
013-014-021.
MARINE...NONE.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...FRANKLIN
MARINE...FRANKLINHazardous weather outlook, Aug 18, 10:53 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1053 AM EDT TUE AUG 18 2015 NYZ001-002-010>012-019-020-085-191500- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 1053 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION TODAY WILL GENERATE SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL INCLUDE SLOW MOVING DOWNPOURS. SINCE THERE WILL BE THE RISK FOR MULTIPLE SLOW MOVING DOWNPOURS TO MOVE OVER THE SAME AREA (TRAINING STORMS)...AND THERE WILL BE AN INCREASED RISK FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH... OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A LATER FORECAST PACKAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-191500- OSWEGO-JEFFERSON-LEWIS- 1053 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW MOVING COLD FRONT WILL CROSS THE EASTERN LAKE ONTARIO REGION LATE THURSDAY AND THURSDAY NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH...OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A LATER FORECAST PACKAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191500- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1053 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-191500- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 1053 AM EDT TUE AUG 18 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH... OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A LATER FORECAST PACKAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Aug 18, 4:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 E CAUGHDENOY 43.27N 76.17W
08/18/2015 OSWEGO NY TRAINED SPOTTER
THREE TREES DOWN ON ELDERBERRY LANE - ONE DOWN ON WIRES
BLOCKING THE ROAD
&&
CORRECTED EVENT TIME
EVENT NUMBER BUF1500335
SJWSpecial weather statement, Aug 18, 4:24 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT TUE AUG 18 2015
NYZ005-006-182130-
NORTHERN CAYUGA-OSWEGO-
424 PM EDT TUE AUG 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OSWEGO AND
CAYUGA COUNTIES...
AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRIDGEPORT TO NEAR LYSANDER AND MOVING NORTH AT
15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...FULTON...CENTRAL SQUARE...BATTLE ISLAND STATE PARK...
HASTINGS...SCRIBA...VOLNEY...CONSTANTIA...WEST MONROE AND PALERMO.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 34.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4319 7598 4320 7608 4323 7610 4324 7616
4327 7620 4324 7621 4322 7619 4321 7621
4321 7624 4324 7626 4324 7627 4323 7626
4321 7626 4321 7629 4323 7631 4323 7655
4342 7660 4346 7654 4348 7648 4347 7591
TIME...MOT...LOC 2024Z 181DEG 13KT 4323 7600 4325 7651
REYNOLDSLocal storm report, Aug 18, 4:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 S CENTRAL SQUARE 43.27N 76.14W
08/18/2015 OSWEGO NY TRAINED SPOTTER
SEVERAL TREES AND POWER LINES DOWN
&&
EVENT NUMBER BUF1500337
SJWSpecial weather statement, Aug 18, 4:44 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT TUE AUG 18 2015
NYZ004-182145-
WAYNE-
444 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CAYUGA AND NORTHEASTERN WAYNE
COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHIMNEY BLUFFS STATE PARK...ROSE...HURON...WOLCOTT...RED CREEK...
NORTH ROSE...SOUTH BUTLER AND PORT BAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4325 7671 4313 7674 4314 7694 4327 7697
4327 7695 4330 7690 4331 7684 4331 7678
4334 7673 4334 7672
TIME...MOT...LOC 2043Z 181DEG 13KT 4318 7686
REYNOLDSLocal storm report, Aug 18, 4:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
447 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 3 S CENTRAL SQUARE 43.24N 76.14W
08/18/2015 OSWEGO NY TRAINED SPOTTER
POWER POLE SNAPPED IN HALF ON WEBER ROAD
&&
EVENT NUMBER BUF1500338
SJWLocal storm report, Aug 18, 4:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 3 S CENTRAL SQUARE 43.24N 76.14W
08/18/2015 OSWEGO NY TRAINED SPOTTER
POWER POLE SNAPPED OFF AT BASE ON KELLAR ROAD
&&
EVENT NUMBER BUF1500339
SJWThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:42 AM EDT | Flash Flood Watch | BUF | Allegany, Cayuga, Livingston, Monroe, Ontario, Wayne | 9 hr |
| Aug 18, 11:13 AM EDT | Special Weather Statement | BUF | Erie | 32 min |
| Aug 18, 2:46 PM EDT | Special Weather Statement | BUF | Oswego | 59 min |
| Aug 18, 2:57 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 42 min |
| Aug 18, 3:38 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 3 hr |
| Aug 18, 3:53 PM EDT | Flash Flood Warning | BUF | Ontario | 3 hr |
| Aug 18, 4:24 PM EDT | Special Weather Statement | BUF | Oswego | 66 min |
| Aug 18, 4:37 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 53 min |
| Aug 18, 4:44 PM EDT | Special Weather Statement | BUF | Wayne | 61 min |
| Aug 18, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 45 min |
| Aug 18, 7:16 PM EDT | Special Weather Statement | BUF | Jefferson | 29 min |
Nearby
Special Marine Warnings in New York, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.